Alert archive / Texas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 21, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 21, 2022, 4:10 PM CDT for Clay County, Texas. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2022, 4:10 PM CDT (21:10 UTC)
- Expired
- Mar 21, 2022, 4:27 PM CDT
- In force
- 17 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Damage threat
- Considerable
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Clay County, TX
The radar
The Altus AFB radar (KFDR), 125 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 21, 2:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 389 m²/s²
- 0-3 km storm-relative helicity
- 466 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
388
WUUS54 KOUN 212110
SVROUN
TXC077-212200-
/O.NEW.KOUN.SV.W.0021.220321T2110Z-220321T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
410 PM CDT Mon Mar 21 2022
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southeastern Clay County in northern Texas...
* Until 500 PM CDT.
* At 410 PM CDT, a severe thunderstorm was located 5 miles southwest
of Newport, moving northeast at 60 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Newport and Vashti.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 3364 9798 3347 9798 3347 9816 3348 9815
TIME...MOT...LOC 2110Z 224DEG 51KT 3340 9807
TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
031 follow-up statement
573
WWUS54 KOUN 212127 RRA
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
427 PM CDT Mon Mar 21 2022
TXC077-212137-
/O.CAN.KOUN.SV.W.0021.000000T0000Z-220321T2200Z/
Clay TX-
427 PM CDT Mon Mar 21 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAY COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 3364 9798 3347 9798 3347 9816 3348 9815
TIME...MOT...LOC 2125Z 224DEG 51KT 3358 9787
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 2:03 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Mar 21, 2:03 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Norman OK
203 PM CDT Mon Mar 21 2022
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Tuesday)
Issued at 201 PM CDT Mon Mar 21 2022
A mid-level trough will continue to stay over the Southern Plains
through tomorrow, allowing for additional lift across the area.
Showers and thunderstorms will most likely be ongoing this evening
as the theta-e axis shifts towards the east. Some of the storms,
especially in southern and southeastern OK, could produce severe
hail up to quarters. With sufficient deep-layer shear and low-
level curvature in the hodograph, a tornado or two cannot be ruled
out early this evening. A cold front will begin to push through
the area late this evening, and gusty northerly winds will follow
in its wake. That being said, a Wind Advisory will be in effect
starting at 4 am Tuesday and going until 7 pm Tuesday for all of
western OK and portions of western north TX. As the aforementioned
front moves through the area tomorrow, rain showers along and
behind the front are possible, especially in northwest and north
central OK. Cloud cover should overspread most of the Southern
Plains tomorrow, so decided to limit high temperatures into the
mid to upper 40s.
&&
.LONG TERM...
(Tuesday night through next Sunday)
Issued at 201 PM CDT Mon Mar 21 2022
The base of the aforementioned trough will be centered right over
the Plains Tuesday evening into Wednesday. Surface winds will
continue to stay out of the north throughout the day, picking up
again by the afternoon. Elevated fire weather concerns are
possible across portions of western OK on Wednesday afternoon.
Should see a gradual warming trend into the weekend as mid-level
ridging sets in over the area by mid week. High temperatures on
Sunday will get into the 80s across most of the area. Elevated
fire concerns will exist again mainly in western OK down into
western north TX. As of this forecast package, no precipitation is
expected through the rest of the long term.
&&
.AVIATION...
(18Z TAFS)
Issued at 1157 AM CDT Mon Mar 21 2022
A storm system currently coming through will maintain MVFR reduced
to IFR conditions at all terminals through most of the forecast
period. Expect TSRA at least through 02Z. A cold front will be
coming through between 06-14Z shifting the surface winds out of
the north at all of our terminals. Expect windspeeds at 20-25 kt
with gusts up to 35kts behind the cold front.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 41 46 38 52 / 50 30 10 0
Hobart OK 37 45 35 56 / 50 20 0 0
Wichita Falls TX 41 50 39 60 / 20 10 0 0
Gage OK 31 43 31 53 / 90 30 0 0
Ponca City OK 42 48 35 51 / 80 60 20 10
Durant OK 50 58 40 58 / 60 10 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from 4 AM to 7 PM CDT Tuesday for OKZ004>006-
009>011-014>017-021>023-033>038.
TX...Wind Advisory from 4 AM to 7 PM CDT Tuesday for TXZ083>085.
&&
SHORT TERM...13
LONG TERM....13
AVIATION...68Hazardous weather outlook, Mar 21, 3:35 PM CDT, 35 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 335 PM CDT Mon Mar 21 2022 OKZ004>048-050>052-TXZ083>090-221730- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 335 PM CDT Mon Mar 21 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... A surface low pressure center will develop around southwestern Oklahoma or adjacent parts of northern Texas, with a dryline extending southward. Additional thunderstorms are expected along and ahead of this dryline. Instability and wind shear will be favorable for supercell thunderstorms that will be capable of producing hail to 2-inch diameter, around 70 mph wind gusts and possibly tornadoes. These storms will move quickly east across far southern Oklahoma and northern Texas until 9 PM. .Heavy Rainfall... Heavy rainfall is possible which may lead to localized flooding, especially in urban areas. The highest risk for flooding is along and east of the I-35 corridor. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Strong Winds... Strong north winds will be possible Tuesday behind a cold front, with the strongest winds expected across western Oklahoma. Wind gusts of 40 to 50 mph will be possible. .Fire Weather... Strong north winds will create elevated fire weather conditions across parts of western Oklahoma and western north Texas Tuesday and Wednesday. Elevated conditions may occur again Sunday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Mar 21, 12:00 PM CDT, 4 hours 10 minutes before
Special Weather Statement
National Weather Service Norman OK
1200 PM CDT Mon Mar 21 2022
OKZ032-211715-
Hughes OK-
1200 PM CDT Mon Mar 21 2022
...A strong thunderstorm will impact portions of northeastern Hughes
County through 1215 PM CDT...
At 1200 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wetumka, moving north at 55 mph.
HAZARD...Wind gusts of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wetumka and Lamar.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3508 9614 3521 9633 3529 9631 3529 9604
TIME...MOT...LOC 1700Z 197DEG 49KT 3527 9620
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
03Special weather statement, Mar 21, 2:11 PM CDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Norman OK
211 PM CDT Mon Mar 21 2022
TXZ087-211945-
Knox TX-
211 PM CDT Mon Mar 21 2022
...A strong thunderstorm will impact portions of southeastern Knox
County through 245 PM CDT...
At 211 PM CDT, Doppler radar was tracking a strong thunderstorm near
O'brien, moving northeast at 40 mph.
HAZARD...Wind gusts of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Munday, Knox City, Benjamin, Goree and Rhineland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3340 9999 3350 9999 3374 9973 3354 9947
3341 9947 3340 9950
TIME...MOT...LOC 1911Z 225DEG 34KT 3336 9988
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
03Special weather statement, Mar 21, 2:47 PM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Norman OK
247 PM CDT Mon Mar 21 2022
TXZ084-087-088-212015-
Foard TX-Knox TX-Baylor TX-
247 PM CDT Mon Mar 21 2022
...Strong thunderstorms will impact portions of southern Foard, Knox
and western Baylor Counties through 315 PM CDT...
At 247 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles north of Truscott to 4 miles north of
Rhineland to 7 miles north of Irby. Movement was northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Munday, Crowell, Benjamin, Goree, Red Springs, Margaret, Vera,
Truscott, Gilliland, Rhineland and Bomarton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3340 9973 3355 9984 3387 9999 3409 9967
3385 9947 3383 9948 3383 9947 3340 9924
TIME...MOT...LOC 1947Z 223DEG 32KT 3387 9985 3360 9965 3328 9949
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
03Special weather statement, Mar 21, 3:17 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Norman OK
317 PM CDT Mon Mar 21 2022
TXZ086-089-212100-
Wichita TX-Archer TX-
317 PM CDT Mon Mar 21 2022
...Strong thunderstorms will impact portions of Archer and Wichita
Counties through 400 PM CDT...
At 317 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mankins to 6 miles northeast of Megargel
to near Olney. Movement was northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wichita Falls, Burkburnett, Archer City, Iowa Park, Holliday,
Megargel, Sheppard AFB, Mankins, Lake Kickapoo, Lakeside City,
Pleasant Valley and Cashion.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3340 9892 3348 9893 3396 9884 3412 9874
3416 9860 3406 9849 3408 9844 3385 9843
3339 9862
TIME...MOT...LOC 2017Z 206DEG 43KT 3378 9875 3350 9884 3337 9881
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
03Special weather statement, Mar 21, 3:22 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Norman OK
322 PM CDT Mon Mar 21 2022
TXZ083>086-088-212100-
Wichita TX-Foard TX-Wilbarger TX-Baylor TX-Hardeman TX-
322 PM CDT Mon Mar 21 2022
...Strong thunderstorms will impact portions of southwestern Wichita,
east central Foard, Wilbarger, northern Baylor and southeastern
Hardeman Counties through 400 PM CDT...
At 321 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Margaret to 7 miles southeast of Thalia to
6 miles northwest of Seymour. Movement was northeast at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Vernon, Electra, Chillicothe, Thalia, Harrold, Margaret, Lockett,
Lake Kemp, Fargo, Medicine Mound, Odell, Oklaunion, Grayback,
northern Lake Diversion, Rayland and Copper Breaks State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3440 9949 3437 9944 3438 9943 3437 9941
3438 9927 3433 9921 3421 9919 3422 9913
3420 9913 3421 9908 3420 9906 3421 9903
3386 9882 3383 9889 3383 9895 3381 9895
3365 9935 3386 9949 3409 9979
TIME...MOT...LOC 2021Z 226DEG 39KT 3408 9968 3390 9945 3368 9931
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
03Special weather statement, Mar 21, 4:05 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Norman OK
405 PM CDT Mon Mar 21 2022
TXZ090-212130-
Clay TX-
405 PM CDT Mon Mar 21 2022
...A strong thunderstorm will impact portions of southeastern Clay
County through 430 PM CDT...
At 404 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of Newport, moving northeast at 60 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Newport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3356 9798 3347 9798 3347 9811
TIME...MOT...LOC 2104Z 226DEG 51KT 3338 9815
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
03The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 1:27 PM CDT | Wind Advisory | OUN | Foard, Hardeman, Knox, Wilbarger | 30 hr |
| Mar 21, 2:11 PM CDT | Special Weather Statement | OUN | Knox | 34 min |
| Mar 21, 2:47 PM CDT | Special Weather Statement | OUN | Foard, Knox | 28 min |
| Mar 21, 3:17 PM CDT | Special Weather Statement | OUN | Archer, Wichita | 43 min |
| Mar 21, 3:22 PM CDT | Special Weather Statement | OUN | Wilbarger | 38 min |
| Mar 21, 4:05 PM CDT | Special Weather Statement | OUN | Jack | 25 min |
| Mar 21, 4:16 PM CDT | Tornado Warning | OUN | Clay | 14 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.